MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. 5008X STANDARD HDF BLOODLINE; SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE

ERIKA DE REYNOSA, S.A. DE C.V. 5008X STANDARD HDF BLOODLINE; SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Catalog Number 03-5100-7
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer for physical evaluation.However, several photos were provided by the user facility.Based on the provided photos, it can be observed that a leak occurred at the arterial pressure dome due to incorrect assembly.An internal inventory search was performed to verify product availability for companion samples at distribution centers.The entire lot has been sold and distributed.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.Based on the received photos, the reported failure was able to be confirmed.
 
Event or Problem Description
A user facility charge nurse (cn) reported that a fresenius 5008x bloodline ruptured at the arterial pressure dome during a patient¿s hemodialysis (hd) treatment.The cn stated there were air detected in lines alarms going off approximately one to two hours into the patient's treatment, and they could not figure out what was causing it.The cn said the arterial pressure dome is hidden from plain view, but they eventually noticed blood trickling from behind the component.The patient's blood was reinfused, and they were re-setup with new supplies on the same machine.Upon closer inspection of the bloodline, a tiny slit was observed on the arterial pressure dome.No physical damage was noted on the bloodline prior to set-up, and there were no other issues or alarms leading up to the leak.The cn also confirmed there were no changes in the patient's blood flow rate (bfr) prior to the rupture occurring.The patient¿s estimated blood loss (ebl) due to the leak was 30 ml.The cn confirmed there was no patient injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.The patient did not complete their full treatment; they asked to end it early due to the delay caused by the leak.The complaint device was not available to be returned for evaluation as it was reportedly discarded.However, photos of the device were provided for review.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description

Brand Name
5008X STANDARD HDF BLOODLINE
Common Device Name
SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key19899853
Report Number0008030665-2024-00683
Device Sequence Number6557242
Product Code FJK
UDI-Device Identifier00840861102365
UDI-Public00840861102365
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K231534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number03-5100-7
Device Lot Number24CR01803
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date08/02/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 5008X MACHINE.; FRESENIUS 5008X MACHINE.; FRESENIUS OPTIFLUX DIALYZER.; FRESENIUS OPTIFLUX DIALYZER.
Patient Age70 YR
Patient SexMale
Patient Weight88 KG